Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Gingergrrl, Jun 21, 2014.
I know you can use coconut butter to make chocolate but didn't know about using the oil.
Just wanted to give an update: I am up to 1200/day of Monolaurin and slowly trying to build up to the full dose of 2400/day. This is the only supplement that significantly improved my quality of life in the past and only stopped it b/c of terrible GI symptoms. I am hoping the slower build up this time will avoid that.
What GI symptoms are you having? Perhaps a probiotic could offset some of that?
@Aileen, I actually take two really good probiotics, a digestive enzyme, GI Repair Powder 2x/day and am on a very restricted diet from my ND. I have to say that my digestive problems are basically cured and these treatments have been really effective. What happened is that I decided to resume taking Monolaurin and was okay up to 1200 mg/day but when I went higher, my stomach problems returned. I am now back at 1200 mg and my stomach is good again. I need to increase the dosage much slower this time. For whatever reason, the Monolaurin really helped me in the past so I am hoping that it will again.
Hi Gingergrrl great news that it's helping. Do you know of any infections that it may be treating? I was thinking that if it is antibacterial, maybe it is killing the good bacteria in your stomach also?
@knackers323 It was interesting to read my old post from June and for the last 3-4 months I have been taking 1800 mg of Monolaurin per day (vs the 1200 mg I was taking at that time.) My stomach does great with this dose but every time I try to increase it, I have nausea. So I no longer am trying to get to the full 2400 mg/day dose and am just sticking with what my body can tolerate.
Monolaurin (from coconut oil) is supposed to be a very strong anti-viral, anti-bacterial, anti-fungal, etc. It was originally prescribed to me by my naturopath before I started on Famvir. I do not know if it kills the good bacteria in your stomach but as far as I know, it does not. I do continue to take two probiotics and digestion enzymes every day which helps as well.
I take both Monolaurin and Famvir to attack the virus from all sides .
Are you feeling better from it like you did the first time @Gingergrrl
@knackers323 At the moment it is hard for me to tease apart what is going on and I am feeling horrible but it is in no way b/c of the Monolaurin. I've had a worsening of cardiac and autonomic symptoms and some of the my other meds are out of whack. But I am continuing with both the Famvir and Monolaurin to attack the viral load and hoping it will make a difference down the line.
The main reason why I joined this forum was to reply to this thread, and now I'm finally getting around to it.
I've been trying to decide if I should take ML or LC or not. when I first went on ML last fall, it did wonders to clear up my brain fog. I've had Hep C for 32 years and bacterial imbalances. After a while, ML seemed to keep me awake so I stopped it for a while. After gong back on it, it seems to cause yeast, or kill off good bacteria or something, but it's still very helpful if I get the flu or some other bug.
What I think might be going on is, I've chelated Mercury with ALA for a few years, and this has probably killed off some good bac in my GI tract, and the MonoLaurin may kill off some good bacteria of it's own, aggravating it.
I may be OK with ML as long as I don't try taking too much of it, and maybe take 1 capsule per day, or a few caps a week or so. I know it does wonders for viral issues.
I took 1 550 mg cap of ML last night and it didn't settle well. It made my eczema worse and a bad taste in my mouth on arising.
I Know a man that was chelating his young son for Mercury with ALA and other things and said ML caused a lot of yeast in his son.
I am going to have to use MonoLaurin or Lauricidin very sparingly for now. I'm still not sure why it does what it does but I can't tolerate it too well and the manufacturers deny it causes any harm.
@Lukey Coconut products are high salicylates which could be harming you, plus they contain sulfur, that can feed yeast overgrowth. ALA is high sulfur and also can cause yeast overgrowth.
I seem to do good with coconut oil and coconut but not Monolaurin.
ALA chelating is slowly improving my mental function quite a bit. It does mess up the GI tract but when the Mercury is gone, the GI symptoms will also be gone.
@Gingergrrl Are you still using Monolaurin?
No, I have not taken monolaurin for several years. I tried it in 2013-2014 when I was much less sick compared to now and believed my core issue to be viral (which I think it was back then) but no longer do.
RE: Can Lauric Acid / Monolaurin/ Lauricidin make inflammation worse by increasing Th1 / Th17 ?
Not sure if this is the right place to post this, but.. Any scientifically literate people care to comment on this study?
I know its from an MS group, and in mice,
Article on the paper which includes link to paper
"The researchers showed for instance in the laboratory that lauric acid, which makes up over 50% of coconut oil, markedly (by about 50%) increased Th1 and Th17 cell lines, those responsible for driving the inflammatory process in MS, and decreased (by about a third) the Tregs, those that suppress the inflammation in MS. They then showed that feeding mice with the animal form of MS a mixture of lauric acid and palm oil-supplemented diets caused them to have a more severe course of the disease."
-- "apparently I have too much time on my hands"
By the way. I've been taking Lauricidin since about June.
Started extremely small dose & worked up to 3 scoops/day.
I stopped for about a month and noticed lymph swelling came back.
Not sure which infection is causing that, but lauricidin seems to keep it in check.
Also interesting to note that besides anti-viral activity, Monolaurin has been shown to be a possible adjuvant treatment for breaking up biofilms in Lyme. (from Dr. Horowitz's book, How Can I Get Better?) It's hard to know what is die-off (Herx reaction) and what is a simply a side effect of the supplement/medication.
Considering this recent research on the possible activation of HERV's in plasma dendritic cells in the gut being involved in CFS, this could be another cause of gut issues with Monolaurin.
Fascinating that so much research keeps leading us back to some type of viral activation in the gut (novel retrovirus vs HERV's vs enterovirus infection), and that many patients note improvement treating with anti-virals.
I've been taking around 5g coconut oil a day in hot chocolate, just for healthy calories.
I thought coconut butter and oil were the same thing? It turns liquid in warm climates.
I wonder about the properties of cacao butter (the oil from cacao bean, it's even more saturated than coconut oil
and almost never melts!).
I tried monolaurin twice. I can't remember the brand name, but it gave me hives. That was strange because I'm not allergic to coconut. I went to an allergist who tried to convince me that the hives weren't an allergic response. So I waited for them to go away and then I tried the supplement again. Same response. Never tried it again. I wasn't on it long enough either time for it have any beneficial effect.
The only things on the ingredients list that I was fairly certain I'd never had were echinacea and astragalus root. I assume I'm allergic to one of those two things, rather than the monolaurin itself.
You can also try a Google Site Search
Separate names with a comma.